Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this a Good Salvage Combination?
Mar 15, 2004

After 13 failed combinations, due to mental and physical side effects, I have now changed clinics for a fresh start and hopefully better care. I was wondering if you could give me some advice on the combination my new Docter has put me on. The Combination is Atazanavir 300mg/day-Ritonivir 100mg/day- Tenofovir 245mg/day- Abacavir 600mg/day- and Lamivadine 300mg/day. This is taken once daily, all together. Is this a good salvage treatment for me or could it be to strong for my system, and is there anything else I should be aware of on this combo? I was diagnosed positive in 1990 and my latest labs were CD4 151 & Viral Load 48,700.

Response from Dr. Lee

You have changed regimens often, yet, it is not clear to me that you have had any resistance. If all the changes were due to side effects and you have no resistance to medications, this is not truly a "salvage" therapy for you. It may not be necessary for you to be on three nucleosides (Tenofovir, Abacavir and Lamivudine). Although, these three do not really overlap as they are analogs of three separate nucleosides and so are ok to use together. Also, without protease inhibitor resistance, it may not be necessary to use the Ritonivir boosting with the Atazanavir. (Remember if you choose this option, the Atazanavir is utilized at 400mg daily.) So, yes this is a good regimen, although if there is a lack of resistance, you may be able to simplify it more.

Be well.



Previous
Seeking help with my next option
Next
was doing great but Doc changed my meds anyways?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement